MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY ENDOVASCULAR STENT GRAFT
Model Number FEL12120
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during deployment of an endovascular stent graft in the mid-cephalic vein, the first two cm of the stent graft deployed without issue, but the remaining length of the stent graft allegedly deployed slowly.The procedure was completed without incident.There was no reported patient injury.Upon sample return the outer sheath was found fractured.
 
Additional Manufacturer Narrative
H10: manufacturing review: based on the information available and the investigation performed, there is no indication that the product failed to meet its specification prior to shipment.The lot records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.The review shows that no remarkable incidents occurred during the manufacturing process.No relevant manufacturing process changes were implemented, that could have led to the event reported.Investigation summary: based on the investigation of the returned catheter sample the outer sheath was found fractured with signs of torsion at the fracture site.However, it was reported that the deployment was slow but successful; it was not known when and how the fracture occurred.Images documenting deployment have not been provided so that a slow deployment could not be confirmed.The sample condition did not match the information provided so that the reported event could not be re produced which led to an inconclusive evaluation result.Based on the information available, a definite root cause for the reported event could not be determined.Labeling review: in reviewing the applicable labeling for this product it was found that the instructions for use (ifu) sufficiently address the potential risk.The ifu states: 'if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device.' regarding the anatomy of the placement site the ifu states: 'the safety and effectiveness of the device when placed across a tight bend including the terminal cephalic arch or across the elbow joint has not been evaluated.', and 'prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure.' furthermore, the ifu states: 'prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline.Flushing these lumens will also facilitate stent graft deployment.' in addition, the release action of the stent graft including correct holding was found addressed in the ifu.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The product catalog number was updated.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description

Brand Name
FLUENCY ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key8509248
Report Number2020394-2019-00268
Device Sequence Number1104748
Product Code PFV
UDI-Device Identifier04049519008325
UDI-Public(01)04049519008325
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2021
Device Model NumberFEL12120
Device Catalogue NumberFEM12120
Device Lot NumberANCP3014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2019
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer05/06/2019
05/08/2019
Initial Report FDA Received Date04/12/2019
Supplement Report FDA Received Date05/06/2019
05/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1